Skip to main content
×
×
Home

Atraumatic hemopericardium in a patient receiving warfarin therapy for a pulmonary embolus

  • Peter G. Katis (a1)
Abstract

Acute pericardial tamponade is a potentially life-threatening condition that requires immediate treatment. This report describes a patient who presented to the emergency department with an acute hemopericardium and echocardiographic evidence of cardiac tamponade following the initiation of warfarin therapy for a recently diagnosed pulmonary embolism. The association between cardiac tamponade, oral anticoagulation and pulmonary thromboembolic disease is briefly discussed.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Atraumatic hemopericardium in a patient receiving warfarin therapy for a pulmonary embolus
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Atraumatic hemopericardium in a patient receiving warfarin therapy for a pulmonary embolus
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Atraumatic hemopericardium in a patient receiving warfarin therapy for a pulmonary embolus
      Available formats
      ×
Copyright
Corresponding author
Toronto General Hospital, R Fraser Elliot Building, GS-434, 200 Elizabeth St., Toronto ON M5G 2C4; 416 340-3856, fax 416 340-4300, peter.katis@uhn.on.ca
References
Hide All
1.Eckstein, M, Henderson, S, Markovchick, V. Thorax. In: Marx, JA, Hockberger, RS, Walls, RM, editors. Rosen’s Emergency Medicine: concepts and clinical practice, 5th ed. St. Louis: Mosby; 2002. p. 381414.
2.Niemann, JT. The cardiomyopathies, myocarditis, and pericardial disease. In: Tintinalli, JE, Kelen, GD, Sapsczynski, JS, editors. Emergency medicine: a comprehensive study guide, 6th ed. New York: McGraw-Hill; 2004. p. 378–86.
3.Mangi, AA, Palacios, IF, Torchiana, DF. Catheter pericardiocentesis for delayed tamponade after cardiac valve operation. Ann Thorac Surg 2002;73(5):1479–83.
4.Malouf, JF, Alam, S, Gharzeddine, W, Stefadouros, MA. The role of anticoagulation in the development of pericardial effusion and late tamponade after cardiac surgery [published erratum appears in Eur Heart J 1994;15(4):583-4]. Eur Heart J 1993; 14(11):1451–7.
5.Lee, KS, Marwick, T. Hemopericardium and cardiac tamponade associated with warfarin therapy. Cleve Clin J Med 1993;60(4):336–8.
6.Nguyen, Ba V, Debien, B, Villevieille, T, Quiniou, G, Pollet, L, Lenoir, B, et al.[Pulmonary embolism to the rescue in cardiac tamponade.] Ann Fr Anesth Reanim 2003;22(10):896–9.
7.Jairath, UC, Benotti, JR, Spodick, DH. Cardiac tamponade masking pulmonary embolism [review]. Clin Cardiol 2001;24(6):485–6.
8.Giles, PJ, D’Cruz, IA, Killam, HA. Tamponade due to hemopericardium after streptokinase therapy for pulmonary embolism. South Med J 1988;81(7):912–4.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Journal of Emergency Medicine
  • ISSN: -
  • EISSN: 1481-8035
  • URL: /core/journals/canadian-journal-of-emergency-medicine
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed